Alert archive / Alabama / Freeze Warnings in 2006
Freeze Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Mar 24, 2006, 3:41 PM CST for 39 counties in Alabama. It took effect at Mar 25, 2006, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2006, 3:41 PM CST (21:41 UTC)
- In effect from
- Mar 25, 2006, 12:00 AM CST
- Expired
- Mar 25, 2006, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 242141 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 341 PM CST FRI MAR 24 2006 ALZ011>015-017>050-250545- /O.CAN.KBMX.LW.Y.0015.000000T0000Z-060324T2300Z/ /O.UPG.KBMX.FZ.A.0002.060325T0700Z-060325T1300Z/ /O.NEW.KBMX.FZ.W.0002.060325T0600Z-060325T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 341 PM CST FRI MAR 24 2006 ...LAKE WIND ADVISORY IS CANCELLED... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. OVERNIGHT TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S ACROSS THE MORE NORMALLY COLDER AREAS AND RANGE FROM 30 TO 35 DEGREES ELSEWHERE. WITH THE GROWING SEASON UNDERWAY...NECESSARY PRECAUTIONS SHOULD BE TAKEN. TEMPERATURES VERY SIMILAR TO THESE OR PERHAPS A FEW DEGREES COLDER WILL BE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
1 follow-up statement
000 WWUS74 KBMX 250547 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1147 PM CST FRI MAR 24 2006 ALZ011>015-017>050-251400- /O.CON.KBMX.FZ.W.0002.060325T0600Z-060325T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1147 PM CST FRI MAR 24 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY. OVERNIGHT TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S ACROSS THE MORE NORMALLY COLDER AREAS SUCH AS THE HIGHER ELEVATIONS WITH READINGS BETWEEN 30 TO 35 DEGREES ELSEWHERE. WITH THE GROWING SEASON UNDERWAY... NECESSARY PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOST LOCATIONS SHOULD REMAIN BELOW FREEZING FOR NO MORE THAN 4 HOURS. TEMPERATURES VERY SIMILAR TO THESE OR PERHAPS A FEW DEGREES COLDER WILL BE POSSIBLE LATE TONIGHT INTO SUNDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Mar 24, 2:35 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 24, 2:35 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CST FRI MAR 24 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. SOUTHERN EXTENT OF UPPER TROF WILL SHIFT EAST-NORTHEAST OF THE AREA OVERNIGHT. EXPECT WINDS TO DIMINISH QUICKLY DURING THE EVENING HOURS AND SKIES TO CLEAR. WILL ISSUE FREEZE WARNING FOR THE AREA WITH UPPER 20S IN NORMALLY COLDER AREAS AND 30 TO 35 ELSEWHERE. UPPER RIDGE WILL BUILD INTO AND ACROSS THE AREA SATURDAY AND SUNDAY ALLOWING THE COLD NORTHWEST FLOW TO GRADUALLY EASE. HIGH TEMPERATURES ON SATURDAY 55 TO 60 NORTH AND LOWER 60S SOUTH. ANOTHER COLD NIGHT ON TAP SATURDAY NIGHT WITH READINGS AT OR PERHAPS A LITTLE COLDER THEN TONIGHT. HIGH TEMPERATURES ON SUNDAY UPPER 50S TO LOWER 60S. MONDAY AND MONDAY NIGHT...RETURN FLOW DEVELOPS ALLOWING MOISTURE TO SLOWLY INCREASE AS WELL AS THE START OF A NICE WARM UP. HIGH TEMPERATURES WARM INTO THE 60S AREA-WIDE. NEXT STORM SYSTEM WILL APPROACH FROM THE WEST MONDAY NIGHT AND WILL INTRODUCE A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTH. OVERNIGHT LOWS MAINLY IN THE 40S. TUESDAY AND TUESDAY NIGHT...MAIN ENERGY FROM NEXT STORM SYSTEM WILL PASS TO OUR NORTH ON TUESDAY. WITH LIMITED MOISTURE INDICATED WILL GO WITH A CHANCE OF SHOWERS NORTH AND SLIGHT CHANCE SOUTH. HIGH TEMPERATURES TUESDAY 60S NORTH AND 70S SOUTH. OVERNIGHT LOWS IN THE 40S. .LONG TERM...WEDNESDAY THROUGH FRIDAY. SOMEWHAT OF AN UNSETTLED PERIOD EXPECTED AS MOIST SOUTHWEST FLOW ALOFT DEVELOPS AND BECOMES MORE ENHANCED AS WE MOVE THROUGH THE REMAINDER OF THE WORK WEEK. NEXT SYSTEM BECOMES MORE ORGANIZED TO OUR WEST AND APPROACHES THE AREA BY FRIDAY. WILL GO WITH A SLIGHT CHANCE OF SHOWERS EARLY IN THE PERIOD WITH A CHANCE OF SHOWERS AND THUNDERSTORMS AREA-WIDE BY FRIDAY. WARM READINGS CONTINUE WITH HIGHS IN THE 70S AND LOWS IN THE 50S. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 29 56 28 59 / 0 0 0 0 ANNISTON 33 57 30 58 / 0 0 0 0 BIRMINGHAM 30 57 31 60 / 0 0 0 0 TUSCALOOSA 32 58 33 61 / 0 0 0 0 CALERA 32 57 32 60 / 0 0 0 0 AUBURN 33 57 32 61 / 0 0 0 0 MONTGOMERY 33 60 31 62 / 0 0 0 0 TROY 35 61 32 62 / 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FREEZE WARNING ZONES 11 THROUGH 50 TONIGHT. && 50
Hazardous weather outlook, Mar 24, 2:35 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CST FRI MAR 24 2006 ALZ011>015-017>050-251230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 235 PM CST FRI MAR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THROUGH 500 PM. SUSTAINED NORTH WINDS BETWEEN 10 TO 20 MPH WITH GUSTS AS HIGH AS 30 MPH CAN BE EXPECTED. A FREEZE WARNING IS IN EFFECT FOR ALL OF CENTRAL ALABAMA TONIGHT THROUGH SATURDAY MORNING. SUB FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE AREA ESPECIALLY OVER THE HIGHER ELEVATIONS OF NORTHERN ALABAMA WHERE SOME LOCATIONS MAY FALL INTO THE UPPER 20S. NO LOCATION IS EXPECTED TO REMAIN BELOW FREEZING FOR MORE THAN FIVE HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SUBFREEZING TEMPERATURES ARE POSSIBLE ONCE AGAIN SATURDAY NIGHT AND INTO SUNDAY MORNING. ANOTHER FREEZE WARNING MAY BE REQUIRED FOR SUNDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. KNS/99
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:10 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 6 hr |
Nearby
Freeze Warnings in Alabama, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.